Alert archive / Indiana / Rip Current Statements in 2012

Rip Current Statement 18, NWS Chicago, IL

September 17, 2012Lake County, Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this rip current statement at Sep 17, 2012, 3:24 AM CDT for Lake County, Illinois; Lake County, Porter County, Indiana. It took effect at Sep 17, 2012, 7:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 3:24 AM CDT (08:24 UTC)
In effect from
Sep 17, 2012, 7:00 PM CDT
Expired
Sep 19, 2012, 7:00 AM CDT
In force
36 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WHUS43 KLOT 170824
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
324 AM CDT MON SEP 17 2012

ILZ006-014-INZ001-002-171630-
/O.NEW.KLOT.RP.S.0018.120918T0300Z-120919T1200Z/
LAKE IL-COOK-LAKE IN-PORTER-
324 AM CDT MON SEP 17 2012

...INCREASED RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A INCREASED RIP
CURRENT RISK...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BEACHLER
8 follow-up statements
846 
WHUS43 KLOT 171615
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1115 AM CDT MON SEP 17 2012

ILZ006-014-INZ001-002-180015-
/O.EXT.KLOT.RP.S.0018.120918T0000Z-120919T1200Z/
LAKE IL-COOK-LAKE IN-PORTER-
1115 AM CDT MON SEP 17 2012

...INCREASED RIP CURRENT RISK NOW IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THERE IS A HIGH RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
480 
WHUS43 KLOT 172121
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
421 PM CDT MON SEP 17 2012

ILZ006-014-INZ001-002-180530-
/O.CON.KLOT.RP.S.0018.120918T0000Z-120919T1200Z/
LAKE IL-COOK-LAKE IN-PORTER-
421 PM CDT MON SEP 17 2012

...INCREASED RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THERE IS A HIGH RISK OF RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
436 
WHUS43 KLOT 180224
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
924 PM CDT MON SEP 17 2012

ILZ006-014-INZ001-002-181030-
/O.CON.KLOT.RP.S.0018.000000T0000Z-120919T1200Z/
LAKE IL-COOK-LAKE IN-PORTER-
924 PM CDT MON SEP 17 2012

...INCREASED RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
608 
WHUS43 KLOT 180802
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
302 AM CDT TUE SEP 18 2012

ILZ006-014-INZ001-002-181615-
/O.CON.KLOT.RP.S.0018.000000T0000Z-120919T1200Z/
LAKE IL-COOK-LAKE IN-PORTER-
302 AM CDT TUE SEP 18 2012

...INCREASED RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
905 
WHUS43 KLOT 181400
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
900 AM CDT TUE SEP 18 2012

ILZ006-014-INZ001-002-182200-
/O.CON.KLOT.RP.S.0018.000000T0000Z-120919T1200Z/
LAKE IL-COOK-LAKE IN-PORTER-
900 AM CDT TUE SEP 18 2012

...INCREASED RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
928 
WHUS43 KLOT 182052
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
352 PM CDT TUE SEP 18 2012

ILZ006-014-190200-
/O.EXT.KLOT.RP.S.0018.000000T0000Z-120919T0200Z/
LAKE IL-COOK-
352 PM CDT TUE SEP 18 2012

...INCREASED RIP CURRENT RISK NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

INZ001-002-190500-
/O.CON.KLOT.RP.S.0018.000000T0000Z-120919T1200Z/
LAKE IN-PORTER-
352 PM CDT TUE SEP 18 2012

...INCREASED RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
848 
WHUS43 KLOT 190434
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1134 PM CDT TUE SEP 18 2012

INZ001-002-191200-
/O.CON.KLOT.RP.S.0018.000000T0000Z-120919T1200Z/
LAKE IN-PORTER-
1134 PM CDT TUE SEP 18 2012

...INCREASED RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM CDT
WEDNESDAY...

THERE IS A MODERATE RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

$$
154 
WHUS43 KLOT 191153
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
653 AM CDT WED SEP 19 2012

INZ001-002-191300-
/O.EXP.KLOT.RP.S.0018.000000T0000Z-120919T1200Z/
LAKE IN-PORTER-
653 AM CDT WED SEP 19 2012

...INCREASED RIP CURRENT RISK WILL EXPIRE AT 7 AM CDT THIS MORNING...

WINDS AND WAVES HAVE SUBSIDED ALLOWING THE RIP CURRENT RISK TO
DIMINISH.



$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this rip current statement went out at Sep 17, 3:20 AM CDT, 4 minutes earlier.

Area forecast discussion, Sep 17, 3:20 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 AM CDT MON SEP 17 2012

.DISCUSSION...
320 AM CDT

CONCERNS THIS MORNING REVOLVE AROUND AMPLIFYING TROUGH OVER THE
CENTRAL AND EASTERN CONUS BRINGING SEVERAL CHANCES OF PRECIPITATION
INCLUDING A STRONG COLD FRONT THAT WILL SWEEP ACROSS THE AREA TODAY.

TODAY AND TONIGHT...
A 110KT JET WAS ANALYZED ACROSS ALBERTA THIS MORNING AND IS EXPECTED
TO DIVE SOUTH INTO THE NORTHERN PLAINS TODAY CARVING OUT A BROAD
UPPER TROUGH OVER THE UPPER MIDWEST AND GREAT LAKES REGION BY THIS
EVENING. AT THE SURFACE...A BROAD TROUGH WAS LOCATED FROM WESTERN
IOWA NORTHEAST ACROSS WISCONSIN AND LAKE SUPERIOR. THE BAROCLINIC
ZONE BEHIND THE TROUGH WILL BEGIN TO STRENGTHEN TODAY AS LOW
PRESSURE DEEPENS IN RESPONSE TO THE STRONG WAVE DROPPING OUT OF
CANADA. ALONG AND JUST AHEAD OF THE FRONT...MODELS CONTINUE TO
ADVERTISE 500-1000 J/KG CAPE DEVELOPING WITH 30-40 KT OF DEEP LAYER
SHEAR. SHEAR VECTORS ARE STRONGEST JUST ALONG THE FRONT AS WELL AS
BEHIND THE FRONT...BUT TAPER TO LESS THAN 30 KT NOT TOO FAR AHEAD OF
THE FRONT. GIVEN THESE PARAMETERS...WILL HAVE TO MONITOR FOR
MARGINAL SEVERE THREAT THIS AFTERNOON AND EARLY EVENING. AFTER THE
FRONT PASSES TODAY...EXPECT TEMPERATURES TO QUICKLY FALL WITH A
BRISK NORTHWEST WIND IN PLACE. MIDLEVEL FRONTOGENESIS AND STRONG
HEIGHT FALLS ASSOCIATED WITH THE H5 WAVE WILL BEGIN TO PUSH INTO THE
AREA SUSTAINING THE CHANCES FOR RAIN INTO THE EARLY OVERNIGHT HOURS.

TUESDAY THROUGH TUESDAY NIGHT...
STRONG COLD ADVECTION BEHIND THE COLD FRONT WILL CAUSE H85 TEMPS TO
FALL TO NEAR 2C OVER PORTIONS ON NORTHERN ILLINOIS TUESDAY
AFTERNOON...AND JUST BELOW 0C OVER PORTIONS OF LAKE MICHIGAN.
CONDITIONS CONTINUE TO LOOK FAVORABLE FOR LAKE EFFECT SHOWERS WITH
SFC-850 DELTA T'S GROWING TO 17-18C AND EQUILIBRIUM LEVELS ABOVE 20K
FT. OVER LAND...VERY STRONG LOW TO MID LEVEL LAPSE RATES ARE
EXPECTED AND SHOULD RESULT IN INCREASED CLOUD COVER WITH COLD AIR
STRATOCUMULUS POSSIBLY TAKING ON SOME VERTICAL DEPTH AND PROVIDING
AN OPPORTUNITY FOR A FEW SPRINKLES OR LIGHT SHOWERS. CLOUD COVER
SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND SURFACE RIDGE
AXIS BEGINS TO ENCROACH FROM THE WEST. OVERNIGHT...MODELS CONTINUE
TO ADVERTISE FAVORABLE TIMING OF THE RIDGE AXIS FOR STRONG
RADIATIONAL COOLING AND SHOULD EASILY SEE THE COOLEST NIGHT OF THE
SEASON THUS FAR. WE NAY BE FLIRTING WITH RECORD LOW TEMPS. THE
RECORD LOW FOR ROCKFORD FOR SEPTEMBER 19TH IS 34...AND CHICAGO...
WITH THE URBAN HEAT ISLAND...HAS A RECORD LOW OF 40.

WEDNESDAY THROUGH WEDNESDAY NIGHT...
EXPECT TO BE IN BETWEEN SYSTEMS WEDNESDAY AS ANOTHER SHORTWAVE
BEGINS TO DIG ACROSS MINNESOTA TOWARDS THE NORTHERN GREAT LAKES
REGION. SOUTHWESTERLY FLOW INCREASES AHEAD OF THE FRONT AND SHOULD
ALLOW US TO RISE INTO THE UPPER 60S ON WEDNESDAY. LOOKS LIKE MOST OF
THE ENERGY ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE WILL PASS
NORTH OF THE CWA...BUT A TRAILING SURFACE COLD FRONT COULD BRING A
FEW SHOWERS TO THE AREA WEDNESDAY NIGHT.

THURSDAY THROUGH SUNDAY...
EXPECT THE LONGWAVE TROUGH AXIS TO SLOWLY SHIFT TO THE EAST THROUGH
THE PERIOD. SEVERAL MODEST DISTURBANCES ARE FORECASTED TO ROTATE
AROUND THE PERIPHERY OF THE LONGWAVE TROUGH PROVIDING ADDITIONAL
CHANCES FOR PRECIPITATION. TIMING THESE FEATURES IS DIFFICULT THIS
FAR OUT SO WENT WITH A BLEND OF POP GUIDANCE MAINTAINING SOME LOW
CHANCE POPS THROUGH THE PERIOD. AVERAGE TEMPERATURES SHOULD RUN
SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. BMD

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* NO CONCERNS THRU 15Z.

* TIMING OF PRECIP...CONVECTIVE CHANCES BEFORE FRONT...AND
  POTENTIAL FOR GUSTY WINDS UP TO 25 KT.

* PSBL MVFR CIGS AFTER THE FRONTAL PASSAGE THRU OVERNIGHT.

BEACHLER

//DISCUSSION...UPDATED 06Z...

NUMEROUS CHALLENGES WITHIN THE CURRENT TAF PERIOD...MAINLY IN THE
15Z MON THRU 03Z TUE TIMEFRAME. IR IMAGERY EARLY THIS MORNING
INDICATES NEAR CLOUDLESS SKIES ACROSS NORTHERN IL/NORTHWEST IN
AIRFIELDS...WHILE SOME CIRRUS WAS APPROACHING FROM THE SOUTH. IN
ADDITION THE APPROACHING WEATHER SYSTEM AND FRONTAL BOUNDARY WAS
BECOMING ACTIVE TO OUR NORTHWEST ACROSS MINNESOTA. PRIOR TO THE
AFOREMENTIONED 15Z PERIOD...VFR CONDS WILL PREVAIL. THEN THE
FRONTAL BOUNDARY WILL BE ON THE DOOR STEPS OF NORTHWEST IL
AIRFIELDS. WITH BETTER MIXING...EXPECT SFC WINDS TO INCREASE WITH
GUSTS IN THE 14 TO 18 KT RANGE FROM THE SOUTHWEST. MOISTURE WILL
STEADILY PUSH OVERHEAD WITH STEADY LOWERING OF CIGS. IT APPEARS
THE PRE-FRONTAL PRECIP COULD BE CONVECTIVE...THUS HAVE OPTED TO
PUSH THIS INTO A VCTS WINDOW. THEN ONCE THE BOUNDARY
ARRIVES...WINDS QUICKLY TURN NORTHWEST AND GUSTS INCREASE
MARGINALLY THRU 03Z TOWARDS 20-24KT. AS WINDS TURN NORTHWEST THE
CONVECTIVE CHANCES WILL END AS STEADY SHRA PSBLY PLAIN RA ARRIVES.
GUIDANCE HAS CONTINUED TO HINT THAT A PERIOD OF MVFR CIGS COULD
DEVELOP AS WELL AS THE STEADY PRECIP PUSHES OVERHEAD. PRECIP SHUD
THEN QUICKLY PUSH EAST ARND 06Z WITH STEADY PUSH OF DRY AIR
ARRIVING FROM THE NORTHWEST. WINDS WILL REMAIN
NORTHWEST...BECOMING GUSTY YET AGAIN TUE MORNING AFT DAYBREAK.
CIGS WILL LINGER ARND LOW END VFR/MVFR.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* HIGH CONFIDENCE IN ALL ELEMENTS THRU 15Z.

* MEDIUM CONFIDENCE IN WIND SPEEDS/GUSTS AFT 15Z THRU 03Z.

* MEDIUM CONFIDENCE IN TIMING OF PRECIP/TSRA.

* HIGH CONFIDENCE IN TSRA ENDING ONCE WINDS TURN NORTHWEST.

* LOW CONFIDENCE IN CIGS FORECAST AFT 00Z.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...SCHC -SHRA. SCT MVFR CIGS IMPROVING TO VFR.

WEDNESDAY...VFR...CHC SHRA LATE. MVFR CIGS PSBL.

THURSDAY AND FRIDAY...VFR...CHC SHRA. MVFR CIGS PSBL.

SATURDAY...SCHC SHRA EARLY...VFR.

JEE

&&

.MARINE...

257 PM...FAIRLY ACTIVE PATTERN THIS WEEK WITH SEVERAL FORECAST
CONCERNS. A COLD FRONT EXTENDING FROM LAKE SUPERIOR INTO THE
PLAINS THIS AFTERNOON WILL SLOWLY MOVE SOUTHEAST TONIGHT AND MOVE
ACROSS LAKE MICHIGAN MONDAY AFTERNOON. THE GRADIENT WILL REMAIN
SOMEWHAT TIGHT ACROSS THE NORTHERN HALF TO TWO THIRDS OF THE LAKE
WITH GUSTS TO 30 KTS LIKELY...THOUGH PREVAILING WINDS LIKELY WILL
STAY IN THE 20-25KT RANGE. WINDS WILL QUICKLY SHIFT TO THE
NORTHWEST BEHIND THE FRONT AND NEW LOW PRESSURE IS EXPECTED TO
DEVELOP ALONG THE FRONT OVER NORTHERN LOWER MICHIGAN MONDAY
AFTERNOON. THIS SHOULD HELP TIGHTEN THE GRADIENT BETWEEN HIGH
PRESSURE OVER THE PLAINS AND COMBINED WITH RATHER STRONG COLD AIR
ADVECTION...SHOULD SEE WIND SPEEDS INCREASE TO 30 KTS. SOUNDINGS
OVER THE LAKE DON/T SUGGEST WINDS IN THE LOW LEVELS WILL BE MUCH
HIGHER THEN LOWER 30 KTS...BUT REMAIN CONCERNED FOR THE POTENTIAL
FOR LOW END GALES...ESPECIALLY IF THE LOW DEEPENS MORE THAN
EXPECTED. SO FOR NOW WILL CONTINUE WITH CURRENT GALE GUST MENTION
IN THE GLF TEXT. WIND SPEEDS WILL SLOWLY BEGIN TO DIMINISH TUESDAY
EVENING AS HIGH PRESSURE MOVES ACROSS THE WESTERN LAKES.

A LARGE TROUGH OF LOW PRESSURE WILL DIVE SOUTHEAST OUT OF CANADA
TUESDAY NIGHT INTO WEDNESDAY WITH THE MAIN LOW REMAINING ACROSS
CANADA. HOWEVER...THE GRADIENT WILL TIGHTEN SIGNIFICANTLY BETWEEN
THE DEPARTING HIGH AND THIS APPROACHING TROUGH WEDNESDAY AFTERNOON
AND WEDNESDAY EVENING. DURING THIS TIME...SOUTHERLY WINDS WILL
RAPIDLY INCREASE TO 30 KTS AND DEPENDING ON HOW STRONG OF A
MARINE LAYER EXISTS...ITS POSSIBLE FOR AT LEAST SOME GALE GUSTS TO
35-40 KTS. BUT HAVE SOME TIME TO MONITOR THIS PERIOD AND NO
HEADLINES WITH THIS FORECAST. WINDS WILL SLOWLY DIMINISH FROM
NORTH TO SOUTH THURSDAY MORNING AS A WEAKER COLD FRONT APPROACHES.
CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014...10 PM MONDAY TO 7 AM
     WEDNESDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002...10 PM MONDAY TO 7 AM
     WEDNESDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...7 PM MONDAY TO 4 AM WEDNESDAY.

&&
Hazardous weather outlook, Sep 16, 4:05 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
405 PM CDT SUN SEP 16 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
172115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
405 PM CDT SUN SEP 16 2012 /505 PM EDT SUN SEP 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

THERE WILL LIKELY BE AN INCREASED RISK FOR RIP CURRENTS MONDAY
NIGHT THROUGH WEDNESDAY MORNING...MAINLY ACROSS THE INDIANA
SHORELINE OF LAKE MICHIGAN.

PATCHY FROST IS POSSIBLE MAINLY IN LOW LYING RURAL AREAS WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-172115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
405 PM CDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

HIGH WINDS AND WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT ACROSS BOTH THE ILLINOIS AND INDIANA NEARSHORE WATERS
MONDAY NIGHT THROUGH LATE TUESDAY EVENING. HIGH WINDS MAY AGAIN
POSE HAZARDS TO SMALL CRAFT FROM WEDNESDAY EVENING INTO THURSDAY
MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-172115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
405 PM CDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY ON MONDAY.

THERE IS A CHANCE FOR WIND GUSTS TO REACH GALE FORCE MONDAY
NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LENNING

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:23 AM CDTSmall Craft AdvisoryLOT49 hr
Sep 17, 9:16 AM CDTGale WarningLOT12 hr
Sep 17, 2:36 PM CDTSevere Thunderstorm WarningLOTWinnebago54 min
Sep 17, 3:05 PM CDTGale WatchLOT21 hr

Nearby

Rip Current Statements in Indiana, 2012Rip Current Statements in Illinois, 2012Every rip current statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.